Alert archive / Colorado / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 45, NWS Pueblo, CO

June 18, 2013Baca County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 18, 2013, 3:59 PM MDT for Baca County, Colorado. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2013, 3:59 PM MDT (21:59 UTC)
Expired
Jun 18, 2013, 4:45 PM MDT
In force
46 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Baca County, CO

The radar

The Pueblo radar (KPUX), 196 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 1:53 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2013-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 469 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2013-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
469 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
1285 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

815 
WUUS55 KPUB 182159
SVRPUB
COC009-182245-
/O.NEW.KPUB.SV.W.0045.130618T2159Z-130618T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
359 PM MDT TUE JUN 18 2013

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL BACA COUNTY IN SOUTHEAST COLORADO...

* UNTIL 445 PM MDT

* AT 354 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
  OF TWO BUTTES...AND MOVING EAST AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  TWO BUTTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3740 10210 3739 10255 3756 10261 3765 10221
      3764 10219
TIME...MOT...LOC 2159Z 253DEG 11KT 3750 10247

HAIL...1.00IN
WIND...60MPH

$$
3 follow-up statements
849 
WWUS55 KPUB 182209 RRA
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
409 PM MDT TUE JUN 18 2013

COC009-182245-
/O.CON.KPUB.SV.W.0045.000000T0000Z-130618T2245Z/
BACA CO-
409 PM MDT TUE JUN 18 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
BACA COUNTY UNTIL 445 PM MDT...

AT 408 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TWO BUTTES...
AND MOVING EAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
TWO BUTTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3740 10210 3742 10245 3757 10250 3765 10222
      3764 10219
TIME...MOT...LOC 2209Z 253DEG 11KT 3751 10243

HAIL...1.00IN
WIND...60MPH

$$
400 
WWUS55 KPUB 182218
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
418 PM MDT TUE JUN 18 2013

COC009-182245-
/O.CON.KPUB.SV.W.0045.000000T0000Z-130618T2245Z/
BACA CO-
418 PM MDT TUE JUN 18 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
BACA COUNTY UNTIL 445 PM MDT...

AT 417 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TWO BUTTES...
AND MOVING EAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
TWO BUTTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3744 10241 3758 10246 3765 10222 3764 10219
      3751 10214 3748 10213 3745 10211
TIME...MOT...LOC 2218Z 253DEG 11KT 3752 10240

HAIL...1.00IN
WIND...60MPH

$$
997 
WWUS55 KPUB 182233
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
433 PM MDT TUE JUN 18 2013

COC009-182244-
/O.CAN.KPUB.SV.W.0045.000000T0000Z-130618T2245Z/
BACA CO-
433 PM MDT TUE JUN 18 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BACA COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3744 10241 3758 10246 3765 10222 3764 10219
      3751 10214 3748 10213 3745 10211
TIME...MOT...LOC 2234Z 253DEG 11KT 3753 10234

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:57 PM MDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 18, 2:57 PM MDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
257 PM MDT TUE JUN 18 2013

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 253 PM MDT TUE JUN 18 2013

...HIGH IMPACT WEATHER TO AFFECT THE AREA THROUGH THE SHORT TERM...
SEVERE WEATHER THROUGH THIS EVENING...SHIFTING TO FIRE WEATHER FOR
WEDNESDAY...

SEVERE THUNDERSTORM THREAT STILL LOOKS HIGH THROUGH THIS EVENING.
THUNDERSTORMS ARE ALREADY FIRING ALONG THE SOUTHEAST MOUNTAINS
(SOUTHERN SANGRES) AS SOUTHERN JET STREAM APPROACHES THE FOUR
CORNERS REGION.  THUNDERSTORMS ALSO FIRING ACROSS NORTHERN/CEN CO
AHEAD OF SHORTWAVE MOVING UP THE WESTERN SIDE OF THE UPPER RIDGE.
COMBINED WITH PLENTY OF SFC BASED HEATING...EXPECT THESE
THUNDERSTORMS TO CONTINUE TO DRIFT TO THE EAST SOUTHEAST ACROSS THE
PLAINS...INTERACTING WITH HIGH SFC DEW POINTS (GENERALLY IN THE
50S)...AND DEEP LAYER SHEARS OF AROUND 40-50 KTS.  CAPE VALUES WILL
PROBABLY RANGE AROUND 1000-2000 J/KG...PRODUCING A HIGH PROBABILITY
FOR SUPERCELLS...WITH LARGE HAIL AND DAMAGING WINDS.  LCLS ARE LOW
ENOUGH TO JUSTIFY THREAT FOR AN ISOLATED TORNADO...ESPECIALLY WHERE
SFC WINDS PULL MORE EASTERLY UP THE ARKANSAS RIVER VALLEY.  LATEST
HRRR (11Z DUE TO SYSTEM UPGRADES AND LACK OF UPDATES) AND 4KM NSSL
WRF...ALL PEG NORTHERN EL PASO COUNTY WITH POTENTIAL FOR SUPERCELL
DEVELOPMENT...WHICH THEN DROPS SOUTH SOUTHEASTWARD THROUGH THE
EVENING.  THIS RAISES CONCERNS FOR POTENTIAL FLASH
FLOODING...ESPECIALLY ON THE BLACK FOREST BURN SCAR...AS WELL AS THE
WALDO...THOUGH MODELS SEEM TO PEG BLACK FOREST WITH THE HIGHEST
PROBABILITY.  BEST THREAT FOR THIS AREA WILL RANGE FROM THE 3 PM TO
5 PM TIME FRAME.

CONVECTION SHOULD SPREAD EASTWARD ACROSS THE PLAINS THIS EVENING
WITH THREAT FOR SEVERE WEATHER WINDING DOWN AFTER 9 PM...AND THREAT
FOR THUNDERSTORMS SHIFTING TO THE EAST OF THE AREA SHORTLY AFTER
MIDNIGHT.

CONCERNS SHIFT TOWARDS CRITICAL FIRE WEATHER CONDITIONS FOR
WEDNESDAY AS DRY AIRMASS MOVES IN FROM THE WEST WITH INCREASING
SOUTHWEST FLOW.  CURRENT RED FLAG WARNING STILL LOOKS ON TARGET.
QUICK CALL AROUND TO LOCAL LAND MANAGEMENT AGENCIES INDICATES THAT
FUELS ALONG THE SOUTHERN I-25 CORRIDOR...PUEBLO...HUERFANO...AND
WESTERN LAS ANIMAS WILL CARRY FIRE...SO HAVE INCLUDED THOSE ZONES
INTO THE RED FLAG WARNING.

MEANWHILE...NEW MODEL RUNS HAVE BACKED THE DRY LINE WESTWARD AND
KEEPS IT ACROSS THE FAR EASTERN COUNTIES DURING THE AFTERNOON. QUITE
A BIT OF CAPE OUT THAT WAY WITH AROUND 2000+J/KG AND NAM12
INDICATING 0-6KM SHEARS AROUND 40-50 KTS...SO THERE WILL BE A
CHANCE FOR SUPERCELLS WITH DAMAGING WINDS AND LARGE HAIL SHOULD A
THUNDERSTORMS FIRE UP. THREAT LOOKS PRETTY ISOLATED AT THIS POINT
AS TRIGGER MAY BE MISSING...BUT SOUNDINGS APPEAR TO LOSE THE CAP
TOWARDS AFTERNOON...SO CONVERGENCE AND SFC HEATING MAY BE
SUFFICIENT TO POP A THUNDERSTORM.  -KT

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 253 PM MDT TUE JUN 18 2013

...DANGEROUS FIRE WEATHER CONDITIONS THROUGH THE EXTENDED...

MODELS AGREE QUITE WELL INTO AND THROUGH THE WEEKEND. PATTERN IS
A SLOW MOVING UPPER LOW OVER THE PACIFIC NORTHWEST AND A RIDGE
ACROSS THE CENTRAL US. OUR CWA WILL BE UNDER A BROAD...DRY
SOUTHWESTERLY FLOW WITH CONSEQUENT DANGEROUS FIRE WEATHER
CONDITIONS.

WEDNESDAY NIGHT...LATEST MODEL RUNS SHOW A RIBBON OF HIGH CAPE
VALUES ACROSS OUR KANSAS BORDER COUNTIES EARLY EVENING...SO
REINTRODUCE ISOLATED POPS. THEREAFTER...DRY CONDITIONS WILL PREVAIL
ACROSS THE ENTIRE CWA.

THURSDAY AND FRIDAY...THE UPPER LOW OVER THE NORTHWEST US WILL DRIFT
EAST.  SWIFT SOUTHWESTERLY FLOW WILL CONTINUE ACROSS THE CENTRAL
ROCKIES...PRODUCING DANGEROUS FIRE WEATHER CONDITIONS...ESPECIALLY
OVER THE MOUNTAINS...HIGH VALLEYS...AND ADJACENT PLAINS WHERE MIXING
WILL BE GREATEST AND FUELS CRITICAL. A FIRE WEATHER WATCH CONTINUES
TO BE IN EFFECT FOR THE MOUNTAINS...HIGH VALLEYS...AND EL PASO
COUNTY FOR THURSDAY.  WE WILL LIKELY NEED FIRE WEATHER HIGHLIGHTS
DURING FRIDAY. AFTERNOON HIGH TEMPERATURES WILL BE IN THE UPPER 90S
TO LOWER 100S EXPECTED ACROSS THE PLAINS. VERY DRY AIR WILL PREVENT
AND MOIST CONVECTION TO DEVELOP.

THE PATTERN BEGINS TO BE MORE PROGRESSIVE THIS WEEKEND...AS THE
UPPER LOW LIFTS NORTHEAST INTO SOUTH CENTRAL CANADA. SOUTHWESTERLY
FLOW WILL CONTINUE...HOWEVER MOISTURE WILL BEGIN TO MOVE NORTH INTO THE
FAR SOUTHEASTERN PLAINS. THERE WILL BE A CONTINUED FIRE WEATHER
THREAT OVER THE MOUNTAINS AND HIGH VALLEYS THROUGH THE WEEKEND INTO
EARLY NEXT WEEK. THE LONG RANGE MODELS DEVELOP DIURNAL CONVECTION
ACROSS NORTHERN NEW MEXICO AND MOVE THEM NORTHEAST INTO THE FAR
SOUTHEASTERN PLAINS. WE HAVE LOW POPS GENERALLY ALONG THE NEW MEXICO
BORDER THROUGH THE WEEKEND AS THE THUNDERSTORMS MOVE INTO THE
CENTRAL PLAINS AND CLIP OUR FAR SOUTHEAST COUNTIES. TEMPERATURES WILL
REMAIN WARM WITH 90S ACROSS THE LOWER ELEVATIONS INTO EARLY NEXT
WEEK. -TLM-

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 253 PM MDT TUE JUN 18 2013

VFR CONDITIONS EXPECTED AT TAF SITES WITH POTENTIAL FOR
THUNDERSTORMS AT BOTH KCOS AND KPUB TAF SITES AFTER 21Z.  BEST
CHANCE WILL BE ACROSS EL PASO COUNTY.  LARGE HAIL AND DAMAGING WINDS
WILL BE POSSIBLE WITH THUNDERSTORMS...ALONG WITH BRIEF MVFR TO VFR
CIGS/VIS.  ERRATIC GUSTY WINDS TO AROUND 40-50 KTS WILL BE POSSIBLE
WITH STRONG OUTFLOW WINDS NEAR THUNDERSTORMS.  THREAT FOR SEVERE
WEATHER WILL DIMINISH AFTER 03Z.  THUNDERSTORMS WILL PUSH EASTWARD
INTO THE SOUTHEAST PLAINS THROUGH THE SOUTHEAST PLAINS THROUGH 6Z
BEFORE DIMINISHING OVERNIGHT.  MEANWHILE..KALS COULD SEE A -TSRA
THROUGH 23Z WITH ERRATIC GUSTY WINDS TO 40 KTS POSSIBLE.

GUSTY SOUTHWEST WINDS WILL AFFECT ALL THREE TAF SITES WEDNESDAY
AFTERNOON WITH GUSTS TO AROUND 25-30 KTS.  OTHERWISE CONDITIONS WILL
REMAIN VFR.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM TO 8 PM MDT WEDNESDAY FOR COZ220>230.

FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR COZ220>230.

&&

SHORT TERM...KT
LONG TERM...TM
AVIATION...KT
Hazardous weather outlook, Jun 18, 11:10 AM MDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1110 AM MDT TUE JUN 18 2013

COZ058>089-093>099-191715-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1110 AM MDT TUE JUN 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF THE EASTERN
PLAINS TODAY. STORMS WILL DEVELOP OVER THE MOUNTAINS BY EARLY AFTERNOON
AND MOVE EAST TO SOUTHEAST ACROSS THE PLAINS THROUGH THE EVENING.
LARGE HAIL...DAMAGING WINDS AND AN ISOLATED TORNADO WILL BE
POSSIBLE.

OF PARTICULAR INTEREST...MODEL GUIDANCE SHOWS THE POTENTIAL FOR A
SUPERCELL THUNDERSTORM TO DEVELOP OVER NORTHERN EL PASO COUNTY BY
MID TO LATE AFTERNOON. THIS STORM HAS THE POTENTIAL TO AFFECT FIRE
OPERATIONS ASSOCIATED WITH THE BLACK FOREST BURN SCAR.

THERE ALSO IS THE POSSIBILITY OF LOCALLY HEAVY RAIN FALLING ACROSS
THE BURN SCARS THIS AFTERNOON...PARTICULARLY ON THE BLACK FOREST
AND WALDO CANYON BURN SCARS. THIS COULD LEAD TO FLASH FLOODING
WITH MUD AND ASH FLOWS IN THE MORE VULNERABLE LOCATIONS.

OVER THE VALLEYS AND MOUNTAINS...ISOLATED THUNDERSTORMS WITH LITTLE
RAIN WILL OCCUR. THE PRIMARY THREAT FROM THESE STORMS WILL BE CLOUD
TO GROUND LIGHTNING WHICH WILL HAVE THE POTENTIAL TO CAUSE NEW FIRE
STARTS. STRONG WINDS TO 50 MPH WILL ALSO BE POSSIBLE.

ALL STORMS TODAY WILL PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING.
REMEMBER...ONE OF THE SAFEST PLACES DURING LIGHTNING ACTIVITY...BESIDES
A STURDY BUILDING...IS IN YOUR VEHICLE. BE PREPARED TO FIND
SHELTER EARLY BEFORE LIGHTNING THREATENS YOUR AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG WINDS AND VERY LOW HUMIDITY VALUES WILL LEAD TO VERY
DANGEROUS TO EXTREME FIRE WEATHER CONDITIONS WEDNESDAY THROUGH
FRIDAY OVER THE CONTINENTAL DIVIDE...SAN LUIS VALLEY...THE EASTERN
MOUNTAINS AND EL PASO COUNTY. EXTREME CAUTION IS ADVISED EACH
AFTERNOON AND EVENING OVER THESE AREAS. FIRE WEATHER CONDITIONS
WILL REMAIN ELEVATED DURING THE WEEKEND INTO EARLY NEXT WEEK
ACROSS ALL OF SOUTHERN COLORADO.

THUNDERSTORMS THAT DEVELOP OVER NEW MEXICO WILL MOVE NORTHEAST AND
CLIP FAR SOUTHEAST COLORADO OVER THE WEEKEND. LIGHTNING AND GUSTY
OUTFLOW WINDS WILL BE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR WEATHER SPOTTERS
WILL BE LIKELY THIS AFTERNOON AND TONIGHT OVER THE I-25 CORRIDOR
AND ALL OF THE EASTERN PLAINS.

31/13

In the hours before

Special weather statement, Jun 18, 1:06 PM MDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
106 PM MDT TUE JUN 18 2013

COZ070-071-181930-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-SOUTHERN SAN
LUIS VALLEY-
106 PM MDT TUE JUN 18 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WESTERN ALAMOSA COUNTY IN SOUTH CENTRAL COLORADO...
   THIS INCLUDES...ALAMOSA.
  EASTERN CONEJOS COUNTY IN SOUTH CENTRAL COLORADO...
  SOUTHWESTERN COSTILLA COUNTY IN SOUTH CENTRAL COLORADO...
  EAST CENTRAL RIO GRANDE COUNTY IN SOUTH CENTRAL COLORADO...

AT 101 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CLUSTER OF THUNDERSTORMSS ALONG A LINE EXTENDING FROM 8 MILES
NORTHWEST OF ALAMOSA TO JAROSO...WHICH WAS MOVING TOWARD THE
NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  ALAMOSA.
  GARCIA.
  SAN ACACIO.
  MOSCA.
  MESITA.

WINDS GUSTING UP TO 55 MPH AND BRIEF HEAVY RAIN ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 18, 1:09 PM MDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
109 PM MDT TUE JUN 18 2013

COZ070-071-181930-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-SOUTHERN SAN
LUIS VALLEY-
109 PM MDT TUE JUN 18 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WESTERN ALAMOSA COUNTY IN SOUTH CENTRAL COLORADO...
   THIS INCLUDES...ALAMOSA.
  EASTERN CONEJOS COUNTY IN SOUTH CENTRAL COLORADO...
  SOUTHWESTERN COSTILLA COUNTY IN SOUTH CENTRAL COLORADO...
  EAST CENTRAL RIO GRANDE COUNTY IN SOUTH CENTRAL COLORADO...

AT 101 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CLUSTER OF THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
NORTHWEST OF ALAMOSA TO JAROSO...WHICH WAS MOVING TOWARD THE
NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  ALAMOSA.
  GARCIA.
  SAN ACACIO.
  MOSCA.
  MESITA.

WINDS GUSTING UP TO 55 MPH AND BRIEF HEAVY RAIN ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 18, 1:18 PM MDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
118 PM MDT TUE JUN 18 2013

COZ074-088-181945-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000
FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
118 PM MDT TUE JUN 18 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
   THIS INCLUDES...TRINIDAD.

AT 117 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES EAST OF BONCARBO...OR 7 MILES NORTHWEST
OF TRINIDAD...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  TRINIDAD.
  HOEHNE.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 18, 2:08 PM MDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
208 PM MDT TUE JUN 18 2013

COZ065-066-069-182045-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-LA GARITA
MOUNTAINS ABOVE 10000 FT-SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE
BELOW 10000 FT-
208 PM MDT TUE JUN 18 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO...

AT 203 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF SAGUACHE...OR 48 MILES SOUTHEAST
OF GUNNISON...WHICH WAS MOVING TOWARD THE EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  SAGUACHE.
  MOFFAT.

WINDS AROUND 50 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Jun 18, 3:03 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
303 PM MDT TUE JUN 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     HAIL             SAGUACHE                38.09N 106.14W
06/18/2013  E0.50 INCH       SAGUACHE           CO   TRAINED SPOTTER

            HEAVY RAIN. STORM BEGAN 215 PM MDT.

0236 PM     HAIL             7 S SAGUACHE            37.98N 106.14W
06/18/2013  M0.75 INCH       SAGUACHE           CO   PUBLIC

            LARGEST HAIL SIZE. GROUND NEARLY WHITE. HEAVY RAIN.

&&

RMG
Special weather statement, Jun 18, 3:22 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
322 PM MDT TUE JUN 18 2013

COZ069-072-073-182145-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-NORTHERN
SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-NORTHERN SANGRE DE CRISTO
MOUNTAINS BETWEEN 8500 AND 11000 FT-
322 PM MDT TUE JUN 18 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EAST CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO...

AT 319 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MOFFAT...OR 34 MILES NORTH OF ALAMOSA...
WHICH WAS MOVING TOWARD THE EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  CRESTONE.

PENNY SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED
WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 6:05 PM MDTSevere Thunderstorm WarningPUBBent, Prowers40 min
Jun 17, 6:13 PM MDTSevere Thunderstorm WarningPUBProwers47 min
Jun 17, 6:44 PM MDTSevere Thunderstorm WarningPUBProwers46 min
Jun 17, 8:17 PM MDTAreal Flood AdvisoryPUBProwers103 min
Jun 18, 3:58 AM MDTFire Weather WatchPUBAlamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more35 hr
Jun 18, 3:58 AM MDTRed Flag WarningPUBAlamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more40 hr
Jun 18, 1:24 PM MDTAreal Flood AdvisoryPUBLas Animas2 hr
Jun 18, 2:17 PM MDTSevere Thunderstorm WarningPUBSaguache43 min
Jun 18, 2:35 PM MDTSevere Thunderstorm WarningPUBSaguache40 min
Jun 18, 3:43 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo47 min
Jun 18, 4:29 PM MDTSevere Thunderstorm WarningPUBEl Paso, Fremont, Pueblo46 min
Jun 18, 4:49 PM MDTSevere Thunderstorm WarningPUBEl Paso41 min
Jun 18, 5:27 PM MDTSevere Thunderstorm WarningPUBProwers48 min
Jun 18, 5:32 PM MDTTornado WarningPUBProwers28 min
Jun 18, 5:47 PM MDTSevere Thunderstorm WarningPUBBaca, Prowers43 min
Jun 18, 5:57 PM MDTTornado WarningPUBProwers33 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.